Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 18, 2012, 4:59 AM CDT for LeFlore County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 4:59 AM CDT (09:59 UTC)
- Expired
- Aug 18, 2012, 5:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WWUS84 KTSA 180959
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SAT AUG 18 2012
OKZ049-075-076-181030-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
459 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER
AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF HEAVENER RUNESTONE STATE PARK TO 3
MILES SOUTHWEST OF MUSE TO 4 MILES SOUTHEAST OF KIAMICHI...MOVING
SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...WHITESBORO...
TALIHINA...HODGEN...HEAVENER...HOWE...HONOBIA...KIAMICHI...ALBION...
TALIMENA STATE PARK...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3473 9532 3486 9489 3505 9458 3497 9444
3455 9445 3450 9447 3450 9502
TIME...MOT...LOC 0959Z 303DEG 34KT 3485 9443 3463 9477
3457 9510
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:32 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 18, 3:32 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 332 AM CDT SAT AUG 18 2012 .DISCUSSION... BAND OF SHOWERS AND THUNDERSTORMS IS MOST LIKELY ASSOCIATED WITH MID LVL WARM ADV AND FRONTOGENESIS ALONG THE NW FLOW BAROCLINIC ZONE. MODEL DATA INDICATES THIS FORCING WILL WEAKEN DURING THE MORNING AND THIS ACTIVITY SHOULD GRADUALLY DISSIPATE. MAY HOWEVER MAKE A LAST MINUTE ADJUSTMENT TO POPS THIS MORNING. OTHER STORMS ARE EXPECTED TO FORM OVER WESTERN KS BY EARLY MORNING...AND THIS ACTIVITY WILL DROP SOUTH AND EAST INTO WESTERN/CENTRAL OK AND POSSIBLY EVEN EAST CENTRAL OR SOUTHEAST OK LATER IN THE DAY. OTHER SCATTERED STORMS ARE EXPECTED ALONG STALLED SURFACE BOUNDARY. HOWEVER...THE STRONGEST FORCING ARRIVES TONIGHT AS A POTENT PV ANOMALY OVER THE DAKOTAS DROPS SOUTH AND EAST OVER THE PLAINS. A BAND OF WIDESPREAD RAIN AND STORMS IS EXPECTED MAINLY OVER SOUTHERN OK AND WEST CENTRAL AR TONIGHT...WITH SOME UNCERTAINTY WITH COVERAGE ACROSS THE NORTH. THE PRECIP WILL CLEAR OUT FROM NW TO SE SUNDAY AND WILL BE DONE BY SUNDAY NIGHT. BOTTOM LINE...SOME MUCH NEEDED RAINS ARE EXPECTED FOR DROUGHT STRICKEN AREAS. THERE WILL BE SOME COOL MORNINGS TO START THE WEEK AND HIGHS SHOULD REMAIN BELOW AVERAGE IN THE 80S UNTIL LATE IN THE WEEK WHEN TEMPS MODERATE BACK INTO THE LOW 90S. THE FORECAST WILL REMAIN DRY FOR THE MOST PART NEXT WEEK WITH MODEL DATA SUGGESTING ONLY A COUPLE WEAK DISTURBANCES WILL AFFECT THE CENTRAL PLAINS. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 88 65 85 60 / 30 50 20 0 FSM 89 68 81 61 / 30 60 30 10 MLC 88 68 83 60 / 50 60 30 10 BVO 87 60 86 57 / 30 40 10 0 FYV 85 61 80 57 / 20 50 30 10 BYV 83 61 79 57 / 20 50 30 10 MKO 89 67 83 60 / 30 60 30 0 MIO 87 62 85 59 / 20 40 20 0 F10 87 68 83 61 / 40 60 20 0 HHW 89 71 82 63 / 60 60 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Aug 17, 5:00 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT FRI AUG 17 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT FRI AUG 17 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...LATE AFTERNOON. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE LATE THIS AFTERNOON AND EVENING NEAR A WEAK BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA. THERE IS A VERY LIMITED POTENTIAL OF SEVERE WEATHER WITH ANY STORM THAT DEVELOPS...WITH STRONG WINDS BEING THE MAIN THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OR MOVE INTO EASTERN OKLAHOMA LATE TONIGHT. THE FIRE DANGER THREAT WILL BEGIN TO DECREASE THIS EVENING AS RELATIVE HUMIDITY VALUES BEGIN TO RECOVER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY AND THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS COULD BE ONGOING SATURDAY MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE DISTURBANCE MOVES OVER THE REGION. THUNDERSTORM CHANCES ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY AND INTO SUNDAY. A RISK OF SEVERE WEATHER...WITH STRONG WINDS AND HAIL BEING THE MAIN THREATS...WILL BE POSSIBLE MAINLY THROUGH THE EVENING HOURS SATURDAY. COOLER AND DRIER AIR MOVES INTO THE REGION BEHIND THE EXITING DISTURBANCE SUNDAY NIGHT AND MONDAY. THUNDERSTORM CHANCES RETURN TUESDAY AS ANOTHER WEAK UPPER LEVEL DISTURBANCE PUSHES THROUGH. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 18, 4:48 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 AM CDT SAT AUG 18 2012
OKZ076-181030-
LE FLORE OK-
448 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 448 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF WHITESBORO TO 7 MILES EAST OF
HEAVENER RUNESTONE STATE PARK...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OCTAVIA...
BIG CEDAR...MUSE...WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...
HOWE...WISTER...TALIMENA STATE PARK...LAKE WISTER STATE PARK AND
HEAVENER RUNESTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3483 9506 3486 9502 3486 9500 3487 9500
3503 9473 3495 9445 3483 9444 3451 9446
3450 9447 3450 9470
TIME...MOT...LOC 0948Z 315DEG 35KT 3471 9483 3489 9442Special weather statement, Aug 18, 4:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SAT AUG 18 2012
OKZ049-075-076-181030-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
459 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER
AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF HEAVENER RUNESTONE STATE PARK TO 3
MILES SOUTHWEST OF MUSE TO 4 MILES SOUTHEAST OF KIAMICHI...MOVING
SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...WHITESBORO...
TALIHINA...HODGEN...HEAVENER...HOWE...HONOBIA...KIAMICHI...ALBION...
TALIMENA STATE PARK...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3473 9532 3486 9489 3505 9458 3497 9444
3455 9445 3450 9447 3450 9502
TIME...MOT...LOC 0959Z 303DEG 34KT 3485 9443 3463 9477
3457 9510The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:48 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Aug 18, 5:25 AM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Aug 18, 11:31 AM CDT | Special Weather Statement | TSA | Okfuskee | 44 min |
| Aug 18, 3:26 PM CDT | Areal Flood Advisory | TSA | Pittsburg, Pushmataha | 2 hr |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.